Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Pueblo, CO

June 16, 2015El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 16, 2015, 9:21 PM MDT for El Paso County, Colorado. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 9:21 PM MDT (03:21 UTC)
Expired
Jun 16, 2015, 10:45 PM MDT
In force
84 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
2903 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WWUS85 KPUB 170321
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
921 PM MDT TUE JUN 16 2015
 
COZ084-085-170445-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
921 PM MDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
1045 PM MDT...

AT 919 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCHRIEVER AFB...OR 19 MILES EAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON...RUSH...ELLICOTT...SCHRIEVER AFB AND YODER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH 
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3859 10405 3873 10459 3896 10454 3896 10405
TIME...MOT...LOC 0319Z 295DEG 20KT 3884 10447 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:23 PM MDT, 5 hours 58 minutes earlier.

Area forecast discussion, Jun 16, 3:23 PM MDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT TUE JUN 16 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 320 PM MDT TUE JUN 16 2015

...MORE STORMS EXPECTED THIS EVENING AND AGAIN ON WEDNESDAY...

MAIN CONCERN TONIGHT IS THE POTENTIAL FOR MORE STRONG STORMS TO
DEVELOP OVER THE I-25 CORRIDOR. CURRENTLY...MODELS HAVE DONE A
REASONABLE JOB DEPICTING THE HEAVIEST STORM ACTIVITY OVER LAS
ANIMAS COUNTY AND SRN ZONES. NOT A LOT OF CONFIDENCE IN THE HI
RES SOLUTIONS FOR THIS EVENING THOUGH...GIVEN POOR RUN-TO-RUN
CONSISTENCY AND DIFFERENCES BETWN THE MODELS. THE HRRR...FOR
EXAMPLE...HAS ANOTHER ROUND OF HEAVY CONVECTION MOVING THROUGH
EL PASO AND PUEBLO COUNTIES LATE THIS EVENING...WHILE THE WRF
AND OTHER RUNS ARE DRY. THERE IS PLENTY OF AVAILABLE MOISTURE
OVER THE AREA...AND THERE IS AT LEAST SOME SIGN OF A TRAILING
SHORT WAVE ON SATELLITE IMAGERY...MOVING INTO ERN UT AND WY
AT THIS TIME. SO...SUSPECT THAT WE WILL CONTINUE TO SEE WAVES
OF SCT CONVECTION THROUGH THIS EVE...ALONG WITH THE THREAT OF
HEAVY RAIN. AFTER 06Z...SHOULD SEE THINGS QUIET DOWN.

TOMORROW...ANOTHER ROUND OF STORMS IS EXPECTED...BUT IT SHOULD BE A
BIT LATER IN THE AFTERNOON. WRN SECTIONS WILL LIKELY ONLY SEE ISOLD
ACTIVITY AS DRY AIR BEGINS TO MOVE IN FROM THE W AND SW WED
AFTERNOON. BULK SHEARS WILL BE RUNNING 30-40 KTS...AND CAPE AT
1500-2500 J/KG OVER THE PLAINS...SO SVR WX WILL BE A THREAT
TOMORROW...PARTICULARLY OVER THE PALMER DVD AND FAR SERN PLAINS WHERE
THESE VALUES WILL BE GREATEST. IN FACT...CAPE IN THESE AREAS IS
HIGH ENOUGH THAT VERY LARGE HAIL COULD BE A CONCERN DEPENDING ON
THE CONVECTIVE MODE WED AFTERNOON AND EARLY EVE.

OTHER DILEMMA FOR TOMORROW WILL BE THE TEMPS. SO FAR TODAY...KPUB
HAS NOT GOT OUT OF THE LOWER 80S...WHILE GUIDANCE WAS IN THE LOW 90S
FOR TODAY. SO...NOT EXPECTING US TO GET INTO THE 90S TOMORROW EITHER.
UPPER 80S MAY EVEN BE GENEROUS FOR THE LOWER ARKANSAS VALLEY. UNTIL
WE DRY OUT LATE IN THE WEEK AND THIS WEEKEND...GOING BELOW GUIDANCE
BY AT LEAST 5 DEGREES SEEMS THE BEST BET. ROSE

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 320 PM MDT TUE JUN 16 2015

WED NIGHT A WEAK DISTURBANCE IS FORECAST TO MOVE ACRS THE AREA IN
THE NWRLY FLOW ALOFT...SPREADING SHOWERS AND TSTMS FROM THE MTN
AREAS...ACRS THE SERN PLAINS. BY LATE NIGHT THE DISTURBANCE WL EXIT
THE STATE AND MOST...IF NOT ALL THE PCPN SHOULD END ACRS THE
FORECAST AREA. THU AN UPR RIDGE WL BE OVR THE AREA AND ALTHOUGH IT
SHOULD BE A LITTLE DRIER...THERE WL PROBABLY STILL BE SOME ISOLD TO
SCT PCPN CHANCES OVR THE AREA.  THE REMNANTS OF TROPICAL STORM BILL
ARE FORECAST TO MOVE INTO ERN OK ON THU.  THE GFS HAS SERLY LOW
LEVEL FLOW INTO SERN CO ON THU AND BRINGS WIDESPREAD PCPN THU NIGHT.
ON THE OTHER HAND...THE NAM ONLY HAS SOME ISOLD PCPN OVR THE SERN
PLAINS THU EVENING AND THEN DRY WX FOR THE LATE NIGHT HOURS. THE
ECMWF IS ALSO MORE MOIST THAN THE NAM.  FOR NOW...WL JUST KEEP SOME
ISOLD POPS OVR THE ERN PLAINS TO MATCH SURROUNDING FORECAST OFFICE
AREAS...BUT THIS MAY NEED TO BE ADJUSTED DEPENDING ON THE TRACK OF
THE REMNANTS OF BILL. H7 TEMPS OVR THE AREA THU AFTERNOON SHOULD
RANGE FROM ABOUT 12C-19C WITH HIGH TEMPS IN THE 80S TO LOWER 90S
ACRS THE SERN PLAINS...WITH MOSTLY 80S IN THE HIGH VALLEYS. THIS WL
RESULT IN CONTINUED HIGH ELEVATION SNOW MELT.

ON FRI THE UPR RIDGE CENTER IS EXPECTED TO BE OVR SRN CA WITH FAIRLY
LIGHT W TO NWRLY FLOW ALOFT...AND SOUTH TO SW FLOW LOW LEVEL FLOW
OVR THE SERN PLAINS. BOTH THE GFS AND NAM ARE QUITE DRY OVR THE
FORECAST AREA FOR FRI...WITH THE ECMWF HAVING A SLIGHTLY BETTER
CHANCE FOR SOME PCPN.  WL KEEP THE MENTION OF SOME ISOLD POP OVR
SOME OF THE MTNS...BUT WL GO WITH DRY CONDITIONS ELSEWHERE.  H7
TEMPS ACRS THE AREA ON FRI ARE EXPECTED TO RANGE FROM ABOUT 16C-
20C...SLIGHTLY WARMER THAN ON THU.  HIGH TEMPS WL MOSTLY BE IN THE
90S ACRS THE SERN PLAINS...WITH 80S IN THE HIGH VALLEYS.

SAT...A SHORTWAVE TROF MOVES FROM WY INTO THE PLAINS STATES...AND
SENDS A FRONT SOUTHWARD INTO SERN CO.  THE UPR RIDGE CENTER IS STILL
EXPECTED TO BE OVR SRN CA AND WRN AZ. BOTH THE ECMWF AND GFS SHOW
THE POTENTIAL FOR JUST SOME ISOLD SHOWERS/TSTMS FOR SAT AFTERNOON
AND EVENING SO WL KEEP JUST SOME ISOLD POPS OVR SOME OF THE MTN
AREAS. H7 TEMPS ARE FORECAST TO BE JUST SLIGHTLY WARMER ON SAT THAN
ON FRI AND THUS TEMPS WL AGAIN BE QUITE WARM ACRS THE FORECAST AREA.

ON SUN THE UPR HIGH CENTER SHIFTS TO NR THE FOUR CORNERS
REGION...KEEPING THE WEATHER MOSTLY DRY WITH ABOVE AVERAGE HIGH
TEMPS.  FOR MON AND TUE THE GFS HAS THE UPR HIGH CENTER OVR NM AND
THE TX PANHANDLE WHICH KEEPS OUR WX MAINLY DRY AND WARM. THE ECMWF
SHIFTS THE UPR HIGH CENTER EASTWARD AND BRINGS MSTR INTO THE AREA
AROUND THE BACK SIDE OF THE UPR RIDGE. FOR NOW...WL KEEP MOST OF THE
AREA DRY...WITH JUST SOME ISOLD POPS OVR THE MTNS AND WL CONTINUE
WITH THE ABOVE AVERAGE HIGH TEMPS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 320 PM MDT TUE JUN 16 2015

WILL CONTINUE TO SEE THE THREAT OF TS THROUGH THIS
EVENING...ESPECIALLY AT KCOS AND KPUB THROUGH 06Z. LOCALLY HEAVY
RAIN AND SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS.
DEPENDING ON THE COVERAGE AND INTENSITY OF STORMS...COULD SEE SOME
LOCALIZED LOW CIGS THROUGH WED MORNING...SIMILAR TO WHAT OCCURRED
TUE MORNING AT KCOS. ANOTHER ROUND OF STORMS IS EXPECTED WED
AFTERNOON...AND STORMS COULD BE ON THE STRONG TO SVR
SIZE...ESPECIALLY OVER THE PALMER DVD AND ERN CO PLAINS. ROSE

&&

.HYDROLOGY...
ISSUED AT 320 PM MDT TUE JUN 16 2015

PER COORDINATION WITH LOCAL EM ACROSS OUR WRN
ZONES...WILL KEEP THE FLASH FLOOD WATCH GOING ACROSS LAKE AND
CHAFFEE COUNTIES THROUGH THIS EVENING. STREAM FLOWS ARE FALLING
ACROSS THIS AREA...BUT COULD STILL SEE SOME LOCAL FLASH FLOOD
CONCERNS DEPENDING ON THIS AFTERNOON AND EVENING'S RAINFALL.
GIVEN THAT THE HEAVY RAIN THREAT ACROSS THESE ZONES SHOULD BE
WINDING DOWN AFTER THIS EVENING...PLAN IS TO ALLOW THESE
WATCHES TO RUN THEIR COURSE AND EXPIRE WHEN SCHEDULED. THERE
WILL STILL BE A LOCALIZED FLOODING THREAT DEPENDING ON RAINFALL.
SNOWMELT WILL ALSO CONTINUE TO KEEP THE ARKANSAS FLOWING QUITE
STRONGLY IN THE NEAR TERM. AREAL FLOOD WARNINGS WILL BE REEVALUATED
FOLLOWING THIS LATEST ROUND OF STORMS...BUT SHOULD SEE THINGS
IMPROVE FROM A RAINFALL/QPF PERSPECTIVE BEGINNING TOMORROW. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>063.

&&

SHORT TERM...ROSE
LONG TERM...28
AVIATION...ROSE
HYDROLOGY...ROSE
Hazardous weather outlook, Jun 16, 12:02 PM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1202 PM MDT TUE JUN 16 2015

COZ058>089-093>099-171815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1202 PM MDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL...LIGHTNING AND SMALL HAIL ARE POSSIBLE
WITH THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS EAST OF
THE MOUNTAINS MAY BECOME SEVERE...PRODUCING 1 INCH DIAMETER HAIL
AND WIND GUSTS TO 60 MPH.

RIVERS AND STREAMS ACROSS SOUTHERN COLORADO CONTINUE TO RUN HIGH
FROM HEAVY SNOWMELT. ANY HEAVY RAIN OVER STREAMS SWOLLEN WITH
SNOWMELT WILL POSE THE THREAT OF FLASH FLOODING. OF PARTICULAR
CONCERN ARE RIVERS AND STREAMS ACROSS LAKE AND CHAFFEE COUNTIES
WHERE SNOWMELT RUNOFF IS CURRENTLY RUNNING AT VERY HIGH
LEVELS...AND FLOOD PRONE AREAS ALONG THE ARKANSAS RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY WILL SEE AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. PRIMARY THREATS WILL INCLUDE LIGHTNING...LOCALLY HEAVY
RAIN AND FLASH FLOODING OVER URBAN AREAS...BURN SCARS AND STREAM
SWOLLEN WITH SNOWMELT.

FRIDAY THROUGH MONDAY...A PATTERN SHIFT TO WARMER AND DRIER WEATHER
IS EXPECTED. THUNDERSTORM ACTIVITY DURING THIS PERIOD WILL BE MUCH
MORE SPARSE...AND CONFINED MAINLY TO THE MOUNTAIN AREAS DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. PRIMARY STORM THREATS
DURING THIS PERIOD WILL INCLUDE LIGHTNING AND WIND GUSTS TO AROUND
50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE REGION.

44/44

In the hours before

Special weather statement, Jun 16, 7:46 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
746 PM MDT TUE JUN 16 2015

COZ081-084-085-170315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
746 PM MDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHERN EL
PASO COUNTIES UNTIL 915 PM MDT...

AT 741 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS.  THE STRONGEST THUNDERSTORM WAS 7 MILES WEST OF
ELBERT...OR 26 MILES NORTH OF COLORADO SPRINGS.  ADDITIONAL
DEVELOPING THUNDERSTORMS WERE 7 MILES NORTH OF FLORISSANT...NEAR
PALMER LAKE AND 13 MILES NORTH OF RAMAH.  THESE STRONG
THUNDERSTORMS WERE MOVING EAST-SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...PALMER LAKE...CALHAN...RAMAH...BLACK FOREST...PEYTON...
GLENEAGLE AND FALCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3913 10405 3885 10406 3903 10533 3913 10533
TIME...MOT...LOC 0141Z 292DEG 19KT 3919 10466
Special weather statement, Jun 16, 9:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
921 PM MDT TUE JUN 16 2015

COZ084-085-170445-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
921 PM MDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
1045 PM MDT...

AT 919 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCHRIEVER AFB...OR 19 MILES EAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON...RUSH...ELLICOTT...SCHRIEVER AFB AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3859 10405 3873 10459 3896 10454 3896 10405
TIME...MOT...LOC 0319Z 295DEG 20KT 3884 10447

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:46 PM MDTSpecial Weather StatementPUBEl Paso89 min
Jun 16, 8:07 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 16, 9:50 PM MDTSpecial Weather StatementPUBCuster85 min
Jun 16, 11:25 PM MDTSpecial Weather StatementPUBFremont95 min
Jun 16, 11:48 PM MDTSpecial Weather StatementPUBEl Paso87 min
Jun 17, 7:26 AM MDTRiver Flood WarningPUBPueblo19 hr
Jun 17, 1:46 PM MDTSpecial Weather StatementPUBHuerfano44 min
Jun 17, 2:28 PM MDTSpecial Weather StatementPUBHuerfano47 min
Jun 17, 2:30 PM MDTSpecial Weather StatementPUBRio Grande30 min
Jun 17, 3:42 PM MDTSpecial Weather StatementPUB48 min
Jun 17, 4:40 PM MDTSpecial Weather StatementPUBCostilla50 min
Jun 17, 5:43 PM MDTSpecial Weather StatementPUBTeller47 min

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.